MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PROGUIDE; CATHETER, HEMODIALYSIS, IMPLANTED

MERIT MEDICAL SYSTEMS INC. PROGUIDE; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 00884450029732
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during dialysis catheter exchange, the catheter fractured in several places during the removal.The physician had to cut down in order to retrieve the device from the patient.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.

Brand Name
PROGUIDE
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
MDR Report Key10971796
Report Number1721504-2020-00101
Device Sequence Number17214123
Product Code MSD
UDI-Device Identifier00884450029732
UDI-Public00884450029732
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K090148
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00884450029732
Device Catalogue NumberDC01452419/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2020
Initial Date Received by Manufacturer 12/03/2020
Supplement Date Received by Manufacturer02/06/2021
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;